Alert archive / Montana / Blizzard Warnings in 2009
Blizzard Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Jan 2, 2009, 10:49 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2009, 10:49 AM MST (17:49 UTC)
- Expired
- Jan 2, 2009, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 021749 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1049 AM MST FRI JAN 2 2009 MTZ010-013-044>046-049-030000- /O.CAN.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/ /O.NEW.KTFX.BZ.W.0001.090102T1749Z-090103T0000Z/ EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...FORT BENTON...SHELBY... CHESTER...CONRAD...FAIRFIELD 1049 AM MST FRI JAN 2 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED A WINTER STORM WARNING WITH A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW WITH LESS THAN ONE QUARTER OF A MILE VISIBILITIES THROUGH THIS AFTERNOON. SNOW ACCUMULATION OF 3 TO 7 INCHES ARE EXPECTED IN THE NORTHERN PLAINS. IN ADDITION...A SURGE OF ARCTIC AIR AND GUSTY NORTH WINDS WILL CREATE WIND CHILL READINGS OF 20 BELOW TO 40 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ011-030000- /O.UPG.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/ /O.NEW.KTFX.BZ.W.0001.090102T1749Z-090103T0000Z/ HILL- INCLUDING THE CITY OF...HAVRE 1049 AM MST FRI JAN 2 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED A WINTER WEATHER ADVISORY WITH A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW WITH RESTRICTED VISIBILITIES BELOW ONE QUARTER OF A MILE. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY LATE AFTERNOON. IN ADDITION...FALLING TEMPERATURES THROUGH THE DAY WILL CREATE WIND CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ009-012-014-048-050-030000- /O.CON.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE CITIES OF...BROWNING...GREAT FALLS...HELENA... LINCOLN...CHOTEAU...STANFORD 1049 AM MST FRI JAN 2 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT AND PORTIONS OF CENTRAL MONTANA. EXPECT ONE TO TWO FEET OF SNOW OVER THE HIGHER MOUNTAINS BY LATE AFTERNOON...5 TO 10 INCHES SNOW ACCUMULATION OVER THE ADJACENT PLAINS. GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES BELOW ONE HALF MILE AT TIMES. IN ADDITION...FALLING TEMPERATURES WILL CREATE WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO. A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT COULD MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$ MTZ047-051-030000- /O.CON.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/ BLAINE-FERGUS- INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN 1049 AM MST FRI JAN 2 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON. EXPECT SNOW ACCUMULATIONS OF 3 TO 6 INCHES BY LATE AFTERNOON WITH AREAS OF BLOWING AND DRIFTING SNOW WITH RESTRICTED VISIBILITIES. IN ADDITION...FALLING TEMPERATURES AS RESULT OF A SURGE OR ARCTIC AIR THROUGH THE DAY WILL CREATE WIND CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
2 follow-up statements
000 WWUS45 KTFX 021848 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1148 AM MST FRI JAN 2 2009 MTZ012-050-030000- /O.CAN.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/ /O.EXA.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/ CASCADE-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD 1148 AM MST FRI JAN 2 2009 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED A WINTER STORM WARNING WITH A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES AT OR LESS THAN ONE QUARTER OF A MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATION OF 3 TO 7 INCHES ARE EXPECTED IN THE NORTHERN PLAINS. IN ADDITION...A SURGE OF ARCTIC AIR AND GUSTY NORTH WINDS WILL CREATE WIND CHILL READINGS OF 20 BELOW TO 40 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ010-011-013-044>046-049-030000- /O.CON.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/ EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...HAVRE...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD 1148 AM MST FRI JAN 2 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES AT OR LESS THAN ONE QUARTER OF A MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATION OF 3 TO 7 INCHES ARE EXPECTED IN THE NORTHERN PLAINS. IN ADDITION...A SURGE OF ARCTIC AIR AND GUSTY NORTH WINDS WILL CREATE WIND CHILL READINGS OF 20 BELOW TO 40 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ009-014-048-030000- /O.CON.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 1148 AM MST FRI JAN 2 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT AND PORTIONS OF CENTRAL MONTANA. EXPECT ONE TO TWO FEET OF SNOW OVER THE HIGHER MOUNTAINS BY LATE AFTERNOON...5 TO 10 INCHES SNOW ACCUMULATION OVER THE ADJACENT PLAINS. GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES BELOW ONE HALF MILE AT TIMES. IN ADDITION...FALLING TEMPERATURES WILL CREATE WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO. A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT COULD MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$ MTZ047-051-030000- /O.CON.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/ BLAINE-FERGUS- INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN 1148 AM MST FRI JAN 2 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. LIGHT SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON. EXPECT SNOW ACCUMULATIONS OF 3 TO 6 INCHES BY LATE AFTERNOON WITH AREAS OF BLOWING AND DRIFTING SNOW WITH RESTRICTED VISIBILITIES. IN ADDITION...FALLING TEMPERATURES AS RESULT OF A SURGE OR ARCTIC AIR THROUGH THE DAY WILL CREATE WIND CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$
000 WWUS45 KTFX 030000 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 500 PM MST FRI JAN 2 2009 MTZ010-011-013-044>046-049-030600- /O.EXP.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/ /O.EXB.KTFX.WW.Y.0001.000000T0000Z-090103T0600Z/ EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...HAVRE...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD 500 PM MST FRI JAN 2 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...BLIZZARD WARNING IS REPLACED BY THE WINTER WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND STRONG GUSTY WINDS....WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS REPLACES THE BLIZZARD WARNING. LIGHT SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST THROUGH THIS EVENING. STRONG WINDS WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW. ADDITIONAL SNOW ACCUMULATIONS OF UP TO TWO INCHES ARE POSSIBLE. IN ADDITION...FALLING TEMPERATURES WILL CAUSE WIND CHILL READINGS OF 20 BELOW TO 35 BELOW ZERO. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. $$ MTZ012-050-030100- /O.EXP.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/ CASCADE-JUDITH BASIN- INCLUDING THE CITIES OF...GREAT FALLS...STANFORD 500 PM MST FRI JAN 2 2009 ...BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. $$ MTZ009-014-048-030100- /O.EXP.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU 500 PM MST FRI JAN 2 2009 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. $$ MTZ047-051-030100- /O.EXP.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/ BLAINE-FERGUS- INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN 500 PM MST FRI JAN 2 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Jan 2, 4:54 AM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Jan 2, 4:54 AM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 454 AM MST FRI JAN 2 2009 UPDATED AVIATION DISCUSSION .DISCUSSION... TODAY THROUGH SUNDAY...ANOTHER IN A SEEMINGLY ENDLESS SERIES OF UPPER LEVEL SHORTWAVE TROUGHS WILL SLIDE ACROSS MONTANA TODAY THROUGH SATURDAY. AT THE SURFACE A STRONG COLD FRONT HAS ALREADY PUSHED THROUGH CUT BANK AND WILL CONTINUE TO SLIDE SOUTH THROUGH THE DAY. WIDESPREAD SNOW WILL PREVAIL ACROSS MY ENTIRE FORECAST AREA TODAY...WITH AREAS OF FREEZING RAIN POSSIBLE THIS MORNING. FORECAST SNOWFALL AMOUNTS ARE ENOUGH THAT I HAVE EXPANDED BOTH THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY TO INCLUDE A LARGER PORTION OF THE FORECAST AREA. TEMPERATURES HAVE BEEN PROBLEMATIC AS SHOULD BE EXPECTED WHEN A STRONG COLD FRONT PUSHES SOUTH DURING THE MORNING AND TEMPERATURES ARE EXPECTED TO FALL THROUGH THE DAY...SO EXPECT THAT THE DAY SHIFT WILL UPDATE TO LOWER TEMPERATURES AT MANY LOCATIONS BY MID MORNING. THE SYSTEM WILL MOVE OUT OF THE AREA WITH SNOW QUICKLY TAPERING OFF DURING THE EVENING HOURS AND SKIES PARTIALLY CLEARING ACROSS NORTH CENTRAL MONTANA. OVERNIGHT LOWS ARE EXPECTED TO PLUMMET WELL BELOW ZERO IN THE NORTH AND TO NEAR OR JUST BELOW ZERO IN THE SOUTHWEST WITH WIND CHILL READINGS REACHING TO 20 OR 30 BELOW. THE TROUGH MOVES EAST OF THE REGION ON SATURDAY AND WEAK RIDGING BUILDS OVER THE NORTHERN ROCKY MOUNTAINS ON SUNDAY. VARIABLE CLOUDS WITH A SLIGHT CHANCE TO CHANCE OF MAINLY MOUNTAIN SNOW SHOWERS WILL PERSIST ACROSS MY FORECAST AREA SATURDAY THROUGH SUNDAY. SURFACE WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE SATURDAY NIGHT THROUGH SUNDAY...WITH HIGH TEMPERATURES ON SUNDAY EXPECTED TO CLIMB BACK UP INTO THE MID TO UPPER 20S IN THE CHINOOK ZONE WHILE TEENS PREVAIL ELSEWHERE. MPJ SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT ON THE OVERALL PATTERN THROUGH NEXT WEEK...CONTINUING TO DEPICT A PROGRESSIVE NW FLOW ALOFT OVER THE REGION WITH SEVERAL DISTURBANCES MOVING THROUGH THE UPPER FLOW THROUGH THE PERIOD. WHILE MODELS AGREE ON THE OVERALL PATTERN...DIFFERENCES IN TIMING/STRENGTH AND TRACK OF INDIVIDUAL FEATURES IN THE FLOW AMPLIFIES AS THE WEEK PROGRESSES...LEADING TO LOWER CONFIDENCE LATER IN THE PERIOD. SHORTWAVE ENERGY MOVING QUICKLY THROUGH UNSTABLE NW FLOW ALOFT WILL BRING A GOOD CHANCE FOR PRECIP OVER THE MTNS WITH AT LEAST A SLIGHT CHANCE ON THE PLAINS/SW MT VALLEYS AS WELL ON MONDAY. COOLER AIR MOVES IN BEHIND THIS SYSTEM ON TUESDAY. WEDNESDAY THROUGH THURSDAY PERIOD FEATURES CONTINUED NW FLOW ALOFT...WITH SOMEWHAT DRIER CONDITIONS AS A RIDGE ALOFT GRADUALLY BUILDS INLAND INTO THE PACIFIC NW...HOWEVER SUFFICIENT MOISTURE IS PRESENT IN THE FLOW FOR CONTINUED PRECIP OVER THE MTNS...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. MODELS THEN BRING A STRONGER SHORTWAVE INTO THE PACIFIC NW ON THURSDAY WHICH DIGS SE THROUGH THE NORTHERN AND CENTRAL ROCKIES THURSDAY NIGHT AND FRIDAY. THIS SYSTEM SHOULD PROVIDE A GREATER CHANCE FOR PRECIPITATION ACROSS MUCH OF THE REGION WITH COOLER TEMPS AGAIN MOVING IN BEHIND THIS SYSTEM. HOENISCH && .AVIATION... UPDATED 1200Z. SURFACE LOW PRESSURE TRACKS EAST ACROSS CENTRAL MT TODAY WHILE AN ARCTIC FRONTAL BOUNDARY AHEAD OF AN AREA OF SURFACE HIGH PRESSURE DROPS SOUTH THROUGH MOST OF NORTH CENTRAL MT THIS MORNING THEN CONTINUES SOUTH THROUGH SW MT THIS AFTERNOON. SNOW WILL SPREAD ACROSS MOST OF CENTRAL AND NORTH CENTRAL MT THIS MORNING WITH WIDESPREAD IFR/LIFR CIGS/VISIBILITY AND MTN OBSCURATIONS THROUGH EARLY THIS AFTERNOON. LOWER CIGS AND REDUCED VISIBILITY IN SNOW WILL SPREAD INTO SW MT EARLY THIS AFTERNOON AS THE FRONT CONTINUES SOUTHWARD. IN ADDITION TO THE PRECIPITATION...A PERIOD GUSTY N-NW WINDS WILL FOLLOW THE FRONTAL PASSAGE WITH DIMINISHING WINDS LATER THIS AFTERNOON AND EVENING. SLOW IMPROVEMENT WILL DEVELOP BY THIS EVENING...HOWEVER LOWER CLOUDS WILL LIKELY PERSIST THROUGH 06Z AT MOST NORTH CENTRAL MT TERMINALS. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 34 -12 12 6 / 100 20 20 0 CTB 2 -19 7 1 / 100 30 10 0 HLN 33 0 15 3 / 80 30 20 10 BZN 46 1 17 -3 / 70 30 20 10 WEY 32 -1 12 -9 / 100 100 30 20 DLN 45 -4 11 -4 / 60 20 20 10 HVR 12 -22 -2 -13 / 80 30 10 0 LWT 37 -10 11 -3 / 80 30 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ011>014-047-049>051. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009- 010-044>046-048. && SHORT TERM...MPJ LONG TERM...HOENISCH AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 4:57 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MST FRI JAN 2 2009 MTZ009-010-044>046-048-031300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- 457 AM MST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS IS IN EFFECT UNTIL 5 PM MST. EXPECT 6 TO 9 INCHES ACCUMULATION OVER THE PLAINS WITH ONE TO TWO FEET ACCUMULATION IN THE MOUNTAINS. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD TEMPERATURES WILL COMBINE WITH BREEZY WINDS TO CAUSE WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-047-049>051-031300- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 457 AM MST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT UNTIL 5 PM MST. EXPECT 3 TO 6 INCHES ACCUMULATION WITH GUSTY WINDS CAUSING AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD TEMPERATURES WILL COMBINE WITH BREEZY WINDS TO CAUSE WIND CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-031300- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 457 AM MST FRI JAN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE ACROSS SOUTHWEST MONTANA TODAY BRINGING A LIKELIHOOD OF RAIN AND SNOW TO THE VALLEYS...WITH SNOW IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD TEMPERATURES WILL COMBINE WITH BREEZY WINDS TO CAUSE WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Blizzard Warnings in Montana, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.